Alabama, 2025

Damaging Winds in Alabama, June 25, 2025

June 25, 2025 · NWS TAE · 19 events in 4 counties and zones

A more potent summertime severe weather environment was in place across the tri-state area. Several reports of trees and power lines down were received across southeast Alabama.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$133,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A more potent summertime severe weather environment was in place across the tri-state area. Several reports of trees and power lines down were received across southeast Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 25, 12:33 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Jun 25, 12:33 PM CST, 4 hours 45 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
233 PM EDT Wed Jun 25 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...

.NEAR TERM...
(Through Thursday)
Issued at 207 PM EDT Wed Jun 25 2025

Local diurnally forced convection is underway across the region,
with some enhancement from the Florida Big Bend seabreeze. With
light NE flow in the 1000-700 mb layer, storm motion will
eventually favor a collision with the Florida Panhandle seabreeze
around 21z, and likely lead to more thunderstorm development
there. The local thermodynamic environment has improved to support
convection from prior days with noted cooling at 500 mb in both
model soundings and in satellite-derived soundings. Lapse rates in
the 700-500 mb layer have steepened and this has led to MLCAPE in
excess of 3000 J/Kg across the region this afternoon, so expect
some of these storms to develop quickly and produce gusty winds.
The deep layer shear is lacking at the moment, so expect single
cell storms that pulse into the early evening. As insolation is
lost, expect much of this activity to dissipate.

The remainder of the forecast is much more conditional. 12z UTC
RAOB data from KJAX and KCHS show a 30m height fall at 500 mb
along with a 3 deg C cooling, suggesting that the airmass across
not only the coastal Atlantic but that areas further inland across
the SC Midstate as well as East Central Georgia have cooled aloft,
and with the steepened lapse rates, convective growth in this area
could be substantial by late afternoon and early evening. The
concern is that upstream development in this area would progress
southwestward toward our forecast area overnight. While some
models, like the HRRR, have been indicating this possibility for
several cycles, it is only recently that the ARW has come around
to showing a MCS-like feature moving into the CWA between 04-07z
Thursday. Thus, given at least some trend toward the HRRR
solution, have oriented PoPs to show not only an overnight arrival
of showers and storms, but given the thermodynamic environment,
included a mention of severe storms with damaging winds being the
primary threat. This matches in line with the slight risk that is
in place from SPC.

Convection on Thursday is largely dependent on what happens
overnight. Remnant outflow boundaries could lead to earlier
development on Thursday. Or, if the overnight MCS doesn't impact
our forecast area, with considerable destabilization expected,
the seabreeze boundaries are expected to be more active on
Thursday, so have indicated much higher PoPs on Thursday
afternoon, especially in the southern half of the region. Overall,
we're moving toward a more stormy pattern again across the
region.

&&

.SHORT TERM AND LONG TERM...
(Thursday night through Tuesday)
Issued at 207 PM EDT Wed Jun 25 2025

The inverted trough that will round the base of the ridge to our
north tonight, and approach from the NE, will remain overhead
throughout the weekend as a cutoff low-type of feature before
eventually dissipating late on Sunday. By Monday morning an
additional tropical wave looks to round the Bermuda high across the
western Atlantic and approach the FL Peninsula from the south. This
will lead to unsettled weather persisting through midweek with
elevated probabilities for afternoon thunderstorms each day.

Expect daytime highs to begin gradually cooling throughout the
extended period given the widespread chances for showers and storms,
with daytime highs generally in the upper 80s to low 90s. Expect
overnight lows generally in the low to mid 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 207 PM EDT Wed Jun 25 2025

SHRA/TSRA beginning to develop across the Florida Big Bend, with
one already in VC of TLH. Expect TSRA to grow in coverage as it
interacts with the Western Big Bend and Panhandle sea breezes in
NE flow. For now, maintained VCTS groups at most terminals, though
it is possible amendments for tempo IFR conditions will be
needed at TLH/ECP this afternoon/evening. Overnight, expect
another round of TSRA to approach from the NE and included tempo
groups to cover this based on the latest model timing. MVFR to IFR
conditions will accompany these storms. VFR conditions expected
by daybreak, with TSRA development tomorrow most likely occuring
near terminals after 18z Thursday.

&&

.MARINE...
Issued at 207 PM EDT Wed Jun 25 2025

A weak pressure gradient in place through tomorrow will favor
offshore winds during the overnight hours becoming southwest in the
afternoon, generally less than 10 knots. Daily diurnal showers and
thunderstorms can be expected for the next several days, mainly in
the overnight and early morning hours. The exception may be tonight
and Thursday, when strong to severe thunderstorms may drive toward
the coast from the evening hours into the overnight hours, with
briefly higher winds and seas possible.

&&

.FIRE WEATHER...
Issued at 207 PM EDT Wed Jun 25 2025

Daily chances of showers and thunderstorms will continue for the
next several days with gusty winds and frequent lightning near
storms. Otherwise, there are no other significant fire weather
concerns.

&&

.HYDROLOGY...
Issued at 207 PM EDT Wed Jun 25 2025

Through the week, scattered showers and thunderstorms are expected
to increase in coverage. As PWATs increase, it won't be surprising
for a few storms to result in heavy downpours. The WPC has
highlighted the region in a Marginal (level 1 of 4) risk for
Excessive Rainfall through tomorrow. Isolated flash flooding may
occur in low-lying areas or poor drainage. However, widespread
flooding is not expected. Our rivers are in good condition so,
riverine flooding is not expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   74  96  72  90 /  40  70  40  70
Panama City   75  95  74  89 /  40  60  60  70
Dothan        75  97  71  91 /  40  70  50  70
Albany        75  97  71  91 /  40  50  40  60
Valdosta      73  97  71  91 /  40  70  40  70
Cross City    72  96  70  92 /  40  60  40  70
Apalachicola  75  92  76  88 /  40  50  50  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Godsey
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Godsey
MARINE...Oliver
FIRE WEATHER...DVD
HYDROLOGY...Godsey

In the hours before

Local storm report, Jun 25, 4:31 PM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
631 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     Tstm Wnd Dmg     2 NE Marysville         30.32N 85.08W
06/25/2025                   Calhoun            FL   Fire Dept/Rescue

            Tree down near 8747 SE CR69.

0612 PM     Tstm Wnd Dmg     1 SSE Scotts Ferry      30.28N 85.13W
06/25/2025                   Calhoun            FL   Fire Dept/Rescue

            Tree down on Anderson Road.

&&
Local storm report, Jun 25, 4:34 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
634 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     Hail             Bridgeboro              31.40N 83.97W
06/25/2025  E0.70 Inch       Worth              GA   Public

&&
Local storm report, Jun 25, 4:36 PM CST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
636 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Hail             3 WSW Marianna          30.76N 85.28W
06/25/2025  E1.25 Inch       Jackson            FL   NWS Employee

            At least 1.25 inch hail on I-10 at Exit 136.

&&
Local storm report, Jun 25, 4:59 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
659 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Tstm Wnd Dmg     Moose Pond              30.51N 85.30W
06/25/2025                   Calhoun            FL   Fire Dept/Rescue

            Power line down along Parkwood Road.

&&
Special weather statement, Jun 25, 5:00 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
700 PM EDT Wed Jun 25 2025

FLZ034-134-252345-
Coastal Dixie FL-Inland Dixie FL-
700 PM EDT Wed Jun 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DIXIE COUNTY
THROUGH 745 PM EDT...

At 700 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross City, moving west at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cross City, Horseshoe Point, Horseshoe Beach, and Shamrock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2967 8345 2967 8339 2966 8337 2968 8336
      2969 8313 2952 8308 2940 8337
TIME...MOT...LOC 2300Z 075DEG 8KT 2959 8319

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

33
Local storm report, Jun 25, 5:08 PM CST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
708 PM EDT Wed Jun 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Tstm Wnd Gst     Holmes County Airport   30.84N 85.60W
06/25/2025  M44 MPH          Holmes             FL   ASOS

0700 PM     Tstm Wnd Gst     Cairo                   30.88N 84.20W
06/25/2025  M47 MPH          Grady              GA   Mesonet

            Cairo Weatherstem gusted to 47 mph.

&&

The radar

The Eglin Afb radar (KEVX), 53 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Geneva

When
June 25, 5:18 PM CST
Where
Geneva County, 1.78 mi E of Black
Measured
55 kt (63 mph) estimated gust
Property damage
$4,000
Reported by
911 Call Center
Coordinates
31.010, -85.710

Numerous trees and power lines were down near the community of Black, including near Old Esto Road and W V Armstrong Road.

Thunderstorm Wind, Geneva

When
June 25, 5:30 PM CST
Where
Geneva County, 0.91 mi NE of Kellys Crossroads
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
31.070, -85.740

Power lines were blown down near County Road 16 and Kelly Road.

Thunderstorm Wind, Geneva

When
June 25, 5:33 PM CST
Where
Geneva County, 0.69 mi N of Slocomb
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.110, -85.590

Trees were blown down along Highway 133 near Slocomb causing roadway blockages.

Thunderstorm Wind, Geneva

When
June 25, 5:33 PM CST
Where
Geneva County, 3.61 mi E of Bailey Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.180, -85.530

Trees were down and blocking the road on South County Road 49.

Thunderstorm Wind, Geneva

When
June 25, 5:52 PM CST
Where
Geneva County, 0.69 mi N of Coffee Springs
Measured
65 kt (75 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
31.170, -85.910

High winds destroyed two barns in Geneva county.

Thunderstorm Wind, Geneva

When
June 25, 5:55 PM CST
Where
Geneva County, 0.59 mi W of Samson
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
31.110, -86.050

Numerous trees and power lines were blown down near Samson. At least one auto accident occurred due to a tree in the roadway. No injuries were reported. Trees were also down along Highway 87.

Thunderstorm Wind, Coffee

When
June 25, 6:03 PM CST
Where
Coffee County, Goodman
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.280, -85.990

Multiple trees were blown down in southern Coffee county.

Thunderstorm Wind, Coffee

When
June 25, 6:03 PM CST
Where
Coffee County, 0.91 mi SW of Enterprise
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.310, -85.850

A tree was blown down in Enterprise.

Thunderstorm Wind, Coffee

When
June 25, 6:05 PM CST
Where
Coffee County, 2.25 mi SW of Damascus
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.300, -86.030

Trees were blown down and blocking the road on County Road 607.

Thunderstorm Wind, Coffee

When
June 25, 6:19 PM CST
Where
Coffee County, 1.18 mi E of New Haven
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.350, -86.050

Trees were down and blocking the road on Highway 87.

Thunderstorm Wind, Coffee

When
June 25, 6:19 PM CST
Where
Coffee County, 0.59 mi E of New Haven
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.350, -86.060

Trees were down and blocking the road on County Road 418.

Thunderstorm Wind, Coffee

When
June 25, 6:19 PM CST
Where
Coffee County, 0.91 mi NW of Basin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.350, -86.140

Trees were blown down near the intersection of County Road 415 and 420 in Coffee county.

Thunderstorm Wind, Coffee

When
June 25, 6:20 PM CST
Where
Coffee County, 0.59 mi E of Clintonville
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.400, -85.880

Trees were blown down and blocking the road on County Road 166.

Thunderstorm Wind, Coffee

When
June 25, 6:23 PM CST
Where
Coffee County, 1.9 mi WNW of Richburg
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
31.400, -85.990

Trees were blown down and blocking the road on County Road 62.

Thunderstorm Wind, Houston

When
June 25, 6:49 PM CST
Where
Houston County, 1.37 mi ENE of Pearce
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.260, -85.200

A tree was blown down along Highway 52.

Thunderstorm Wind, Dale

When
June 25, 7:34 PM CST
Where
Dale County, 1.9 mi WNW of Sylvan Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
31.360, -85.490

A tree was blown down onto a vehicle on County Road 14.

Thunderstorm Wind, Dale

When
June 25, 7:36 PM CST
Where
Dale County, 3.03 mi ESE of Bagwells Crossroads
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
31.360, -85.510

A tree was blown down on County Road 59.

Thunderstorm Wind, Dale

When
June 25, 7:42 PM CST
Where
Dale County, 0.91 mi SW of Five Points
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
31.290, -85.630

Power lines were blown down on Dale County Road.

Thunderstorm Wind, Coffee

When
June 25, 8:05 PM CST
Where
Coffee County, 0.91 mi NE of Carl Folsom Elba Arpt
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
31.420, -86.080

Numerous trees and power lines were blown down across Coffee County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273930, 1273931, 1273932, 1273934, 1273935, 1273936, 1273938, 1273939, 1273940, 1273942, 1273943, 1273944, 1273946, 1273947, 1273948, 1273949, 1273951, 1273952, 1273953.